Doctor insights on:
Chantix And Effexor
Okay but....: It is okay to take them together but you need to be aware that chantix can have a number of psychiatric side effects including a worsening of depression and even suicidal feelings. Please be aware of this and if you start having any new psychiatric symptoms please stop the chantix and see your doctor immediately. ...Read more
I missed my effexor (venlafaxine) dosage yesterday and am taking chantix. Problem is I coulldnt wake up until 2pm today and when I forced it I felt almost paralyzed?
Drug interaction: Both medications work on brain chemistry. Hold the Chantix for 1 week and call prescribing physician with these side effects. ...Read more
Yes: This may be an allergic reaction to varenicline (compound in chantix). I would encourage you to tell your prescribing provider asap. If my patients develop hives on a new medication, I advise them to stop the medication. If you have swelling of your mouth, tongue, lips. Throat or face or any problems with breathing this could be life threatening & would require emergency medical treatment. ...Read more
Mostly gi: Remember not everyone gets side effects and most go away with time on the med. Initially stomach ache, diarhea or constipation is common but is less with xr. Sexual side effects of delayed orgasm and low libido are dose related. Some gain wt if not careful with diet. Major complaints come from missing doses including dizzines and electric shocks which goes away with taking missed dose. ...Read more
Effexor (venlafaxine) is used to treat depression and anxiety. The most common are headaches, high blood pressure, chest pain, blureed vision and withdrawals if tapered off too quickly.
The best advice is to call your doctor for medical advice about side effects, if concerned. ...Read more
Bad idea!: This combo has a fairly high risk for a very bad problem known as serotonin syndrome. Talk to your Dr. Don't start to take them on your own but if they've been prescribed and you've already started, don't just stop cold turkey. Get to a Dr as soon as possible to help correct this. ...Read more
Yes, but...: Be aware of the discontinuation syndrome: increased irritability, malaise, strange sensations when turning your head, electric shock sensations down the neck or back, lightheadedness. Taper the dose very slowly. Better yet, recruit the prescriber who put you on it to help you decide whether to get off it and to help you get off it if the two of you believe it is in your best interest. ...Read more
Effexor (venlafaxine): Work with your doctor on plan to gradually taper and monitor for withdrawal or recurrence of symptoms. ...Read more
Ssri withdrawal: You can read on the internet all horrible things about withdrawal but it can be done safely and with minimal problem. Abruptly stopping the med can lead to flu-like symptoms as early as the next day and lasting for weeks. Also electric shock sensation or 'brain zaps'. None are life threatening or serious but unpleasant. When someone is in remission the symptoms are minor, see cont. ...Read more
As above: Ask u pharmacist.Get a more detailed answer ›